Hail, Union
- When
- June 19, 9:40 PM MST
- Where
- Union County, 16 mi SE of Gladstone
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.133, -103.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 19, 8:00 PM MST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 900 PM MDT SAT JUN 19 2004 .UPDATE...LATEST UPPER LEVEL OBS INDICATE A THERMAL TROUGH ALOFT WILL SWEEP ACROSS CENTRAL AND EASTERN NM TONIGHT...AND A MOIST SE LOW LEVEL FLOW CONTINUES IN THOSE AREAS...SO I SPREAD SLIGHT CHANCE POPS FOR LATE TONIGHT FURTHER WEST INTO NMZ004-011-015. ALSO INCREASED SKYCOVER IN THE EAST TO MATCH THE LATEST SATELLITE TRENDS. LOOKS LIKE THE FRONT IS TAKING ITS TIME TO RETREAT TO THE NORTHEAST...SO WE SHOULD SEE ANOTHER ROUND OF LOW CLOUDS FOR THE NORTHEAST LATE TONIGHT. DLC && .PREV DISCUSSION...311 PM MDT SAT JUN 19 2004 ACTIVE WEATHER STARTING TO HAPPEN NOW JUST E OF CENTRAL MOUNTAIN CHAIN SO THIS NEEDS TO BE SHORT. BEEFED UP POPS SOME FOR THIS EVENING...MAINLY AREAS BETWEEN CENTRAL MTN CHAIN AND WEST EDGE OF EASTERN BORDER COUNTIES. ALSO ADDED RISK OF SEVERE... BUT AM STILL WONDERING IF ENVIRONMENT MAINLY E OF PECOS RIVER WILL BE RIPE ENOUGH TO SUSTAIN ANYTHING MORE THAN AN ISOLATED PULSE SEVERE OR NOT THROUGH THE EVENING. AREA RETAINED CLOUDS AND THUS COOLER THAN 24 HOURS PREVIOUS...CURRENTLY RUNNING 5 TO 12 DEGREES COOLER...THOUGH LOW CLOUDS OF THE MORNING NOW ALMOST ALL GONE. DECIDED TO MENTION SEVERE FOR NOW...GOING FOR AREAS IN AND EVEN A LITTLE S OF LATEST SPC DAY 1 RISK AREA. DISCUSSED THE POSSIBILITY OF FLASH FLOOD WATCH ISSUANCE FOR PORTIONS OF NE NM...MAINLY IN VICINITY OF COLFAX COUNTY AND FAR W UNION...BUT FEEL AREAS THAT HAD ENOUGH ANTECEDENT RAIN LAST DAY OR SO TO WARRANT CONSIDERATION ARE TOO SMALL FOR A BLANKET-TYPE ISSUANCE LIKE A WATCH...PLUS LOCATION OF BEST HEAVY RAIN FOCUSING AREA NOT CERTAIN ENOUGH TO DO SO. BEST FOR EVENING CREW TO WATCH RADAR AND OTHER TRENDS TO SEE IF A STRONG FOCUSED AREA DEVELOPS OVER VICINITY OF PREVIOUS HEAVY RAINS. OTHER CHANGES MADE FARTHER OUT BUT NO TIME TO DISCUSS HEAR. MORE OFTEN THAN NOT PREVIOUS FORECAST TRENDS FOLLOWED. 43 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUN 19 2004 NMZ001>021-026-201200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN ACROSS THE EASTERN PLAINS THIS AFTERNOON AND EARLY THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. LOCALLY HEAVY THUNDERSTORM RAINS ARE ALSO POSSIBLE FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN OVER THE PLAINS...AND MAY RESULT IN FLOODING OF LOW LYING AREAS AND SUDDEN RISES OF WATER IN NORMALLY DRY ARROYOS AND STREAMBEDS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN SUNDAY AFTERNOON AND EVENING OVER FAR NORTHEAST NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY FROM AROUND 200 PM TO 900 PM IN UNION...HARDING...QUAY...CURRY...ROOSEVELT..COLFAX... MORA...SAN MIGUEL...GUADALUPE...EASTERN TORRANCE...DE BACA...CHAVES AND EASTERN LINCOLN COUNTIES. SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON AND EVENING IN UNION COUNTY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
513 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 4 S MAXWELL 36.48N 104.54W
06/19/2004 0.88 INCH COLFAX NM LAW ENFORCEMENT
&&
JMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 15 SW LAS VEGAS 35.45N 105.41W
06/19/2004 0.75 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
JMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 11 SE PECOS 35.46N 105.54W
06/19/2004 1.00 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
JMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
628 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 15 NE ABBOTT 36.46N 104.07W
06/19/2004 1.25 INCH COLFAX NM CO-OP OBSERVER
&&
JMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
749 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 4 N GLADSTONE 36.36N 103.97W
06/19/2004 1.75 INCH UNION NM TRAINED SPOTTER
&&
JMThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408930.